Alert archive / Alabama / Areal Flood Advisories in 2012
Areal Flood Advisory 49, NWS Mobile, AL
NWS Mobile, AL issued this areal flood advisory at Jul 18, 2012, 3:28 PM CDT for Mobile County, Alabama; George County, Mississippi. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 3:28 PM CDT (20:28 UTC)
- Expired
- Jul 18, 2012, 5:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Mobile County, AL, George County, MS
The radar
The Mobile radar (KMOB), 24 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1179 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
704
WGUS84 KMOB 182028
FLSMOB
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOBILE AL
328 PM CDT WED JUL 18 2012
ALC097-MSC039-182230-
/O.NEW.KMOB.FA.Y.0049.120718T2028Z-120718T2230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GEORGE MS-MOBILE AL-
328 PM CDT WED JUL 18 2012
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
EASTERN GEORGE COUNTY IN SOUTHEAST MISSISSIPPI...
WESTERN MOBILE COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 530 PM CDT
* AT 326 PM CDT...STRONG THUNDERSTORMS SLOWLY MOVING OVER THE
ADVISORY AREA HAVE PRODUCED UP TO 1 TO 2 INCHES OF RAINFALL OVER
THE PAST HOUR AND AN ADDITIONAL 1 TO 1.5 INCHES ARE POSSIBLE
THROUGH 530 PM CDT. THIS WILL RESULT IN MINOR FLOODING OF POOR
DRAINAGE AND LOW LYING AREAS AND PONDING OF WATER ON ROADWAYS.
* LOCATIONS IMPACTED INCLUDE...
LUCEDALE...
LAT...LON 3073 8842 3073 8864 3094 8862 3098 8828
3072 8834 3071 8842
$$What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Jul 18, 3:04 PM CDT, 24 minutes earlier.
Area forecast discussion, Jul 18, 3:04 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 304 PM CDT WED JUL 18 2012 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...WEAK SURFACE FRONTAL TROUGH IS INDICATED FROM THE PIEDMONT INTO CENTRAL ALABAMA AND WEAKENING FURTHER. RIDGING IS NOTED ALONG THE NORTHERN GULF WITH AN UPPER LOW TO THE NORTHEAST OVER THE PIEDMONT AREA. THIS UPPER FEATURE ALONG WITH TRANSITING VORTLOBES BRINGING LIKELY SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. THE SURFACE FLOW FROM THE SOUTH COMBINED WITH THE DENSITY WEIGHTED MEAN STEERING FLOW ALOFT FROM AROUND 850 MB SEEMS TO BE PROVIDING SOME OVERHANG STRUCTURE TO THESE OTHERWISE PULSE TYPE STORMS. SATELLITE IMAGERY: IR SHOWS NUMEROUS CELLS WITH TOPS <-55C COOLING THROUGH TODAY ESPECIALLY IN THE LAST HOUR. WV IMAGERY SHOWS MIDLEVEL HUMIDITY BEING RATHER HIGH AS EVIDENCED BY INSITU AND FORECAST SOUNDINGS. VISIBLE IMAGERY SHOWS SOME ISOLATED TOPS OVERSHOOTING THE TROPOPAUSE. THE UPPER TROUGH WILL STAY PUT JUST EAST OF THE FA. THE SURFACE RIDGE EXTENDING WEST OVER THE NORTHERN GMEX FROM OVER THE WESTERN ATLANTIC REMAINS STEADY STATE WHICH WITH A MINOR TROUGH OVER FLORIDA PENINSULA MEANS POPS ABOVE SEASONAL AND TEMPS A BIT BELOW SEASONAL. HAVE APPEARS THE MAV HAS PICKED UP ON THE RAIN SIGNAL FOR COOLER TEMPS. .LONG TERM (SATURDAY THROUGH THE WEEKEND)...NO CHANGES TO THE FORECAST. THE BASE OF THE UPPER TROUGH SHIFTS WEST TO OVER THE LOWER MISS RIVER VALLEY...WHILE THE NORTHEASTERN END GETS PULLED EAST AS THE UPPER LOW ANCHORING THE NORTHERN END MOVES EAST. UPPER LEVEL HIGH PRESSURE OVER THE CENTRAL PLAINS/ROCKIES HANGS TOUGH...WHILE UPPER LEVEL HIGH PRESSURE SHIFTS TO OFF THE FL ATLANTIC SEABOARD. THIS PUTS THE FA UNDER A LESSENING INFLUENCE OF THE UPPER TROUGH AND THE CHANCE FOR RAIN DECREASES THROUGH THE WEEKEND. THE UPPER LOW WILL CONTINUE TO WEAKEN AND DRIFT EAST AS THE SURFACE RIDGE REMAINS OVER THE NORTHERN GULF...KEEPING A CONTINUED SOUTHERLY FLOW. CONDITIONS BECOME LESS FAVORABLE FOR DAILY THUNDERSTORMS...BUT WITH A SOUPY AIRMASS OVER THE AREA...IT WON'T TAKE MUCH TO FIRE OFF DAILY AFTERNOON/EVENING TSRA. .AVIATION (18Z ISSUANCE)...BASED ON CONVECTION CURRENTLY DEVELOPING ALONG THE COASTLINE AND ANTICIPATED DEVELOPMENT THROUGH THE EARLY AFTERNOON HOURS...WILL BEGIN WITH VFR CONDITIONS AT THE TAF SITES WITH A TEMPO GROUP FROM 19-23Z FOR MVFR CONDITIONS IN THUNDERSTORMS. BASED ON THE LAST FEW RUC HRRR RUNS...WILL HAVE PREVAILING MVFR CONDITIONS IN THUNDERSTORMS AT 23Z WITH A TEMPO GROUP FROM 23-02Z FOR IFR CONDITIONS IN STORMS. WILL HAVE VARIABLE WINDS AT 25 KNOTS WITH THE STORMS IN EACH TEMPO GROUP. VFR CONDITIONS FOLLOW BY 03Z WITH NO CONVECTION EXPECTED FOR THE REMAINDER OF THE PERIOD. /29 && .MARINE...A RIDGE OF HIGH PRESSURE OVER THE NORTHERN GULF OF MEXICO WILL MAINTAIN A MOSTLY LIGHT TO OCCASIONALLY MODERATE SOUTHWEST WIND FLOW OVER THE COASTAL WATERS THROUGH MONDAY. WINDS AND SEAS WILL BE HIGHER NEAR SCATTERED TO OCCASIONALLY NUMEROUS SHOWERS AND THUNDERSTORMS. /29 && .FIRE WEATHER...CONTINUED HIGH HUMIDITY AND LIGHT SOUTHWEST TO WEST WIND IN THE MIXING LAYER THROUGH THE PERIOD. PATCHY LIGHT FOG POSSIBLE IN PLACES ESPECIALLY IN AREAS RECEIVING RAIN WEDNESDAY. LDSI GENERALLY IN THE 20S THURSDAY AND 30S TO 40S FRIDAY. /77 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 74 91 74 91 / 50 60 20 50 PENSACOLA 76 91 77 92 / 40 60 30 60 DESTIN 78 87 78 89 / 40 60 30 50 EVERGREEN 72 93 72 93 / 40 70 30 50 WAYNESBORO 70 93 71 93 / 40 70 30 60 CAMDEN 72 94 72 93 / 40 70 40 50 CRESTVIEW 70 93 73 94 / 50 60 30 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 18, 11:55 AM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1155 AM CDT WED JUL 18 2012 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-191200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 1155 AM CDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...REST OF TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION THROUGH THIS AFTERNOON AND THEN GRADUALLY DIMINISH DURING THE EVENING HOURS. ATMOSPHERIC CONDITIONS CONTINUE TO SUPPORT FREQUENT LIGHTNING...STRONG GUSTY WINDS AND TORRENTIAL DOWNPOURS WITH THE STRONGER STORMS. A FEW SEVERE STORMS WILL BE POSSIBLE...BUT WIDESPREAD ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED TO OCCASIONALLY NUMEROUS SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK. GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY DOWNPOURS CAN BE EXPECTED WITH ANY OF THE STRONGER THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH TUESDAY. GMZ630-650-655-670-675-191200- MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1155 AM CDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...REST OF TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER THE MARINE AREA THROUGH TONIGHT. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS AND RESULTANT LOCALLY ROUGHER SEAS...FREQUENT LIGHTNING...AND POTENTIALLY A FEW WATERSPOUTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE MARINE AREA THROUGH THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS...FREQUENT LIGHTNING...AND POTENTIALLY A FEW WATERSPOUTS.
In the hours before
Special weather statement, Jul 18, 1:42 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 142 PM CDT WED JUL 18 2012 ALZ064-181945- LOWER BALDWIN AL- 142 PM CDT WED JUL 18 2012 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...THROUGH 245 PM CDT... AT 141 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF GULF SHORES...OR NEAR BON SECOUR...AND MOVING SOUTH AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... GULF SHORES... BON SECOUR... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. &&
Special weather statement, Jul 18, 1:50 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 150 PM CDT WED JUL 18 2012 ALZ051-181945- CHOCTAW AL- 150 PM CDT WED JUL 18 2012 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CHOCTAW COUNTY IN SOUTHWEST ALABAMA...THROUGH 245 PM CDT... AT 147 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF BUTLER...OR 6 MILES NORTH OF NEEDHAM...AND MOVING SOUTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... TOXEY... NEEDHAM... GILBERTOWN... BUTLER... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. &&
Special weather statement, Jul 18, 2:05 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 205 PM CDT WED JUL 18 2012 ALZ063-181930- LOWER MOBILE AL- 205 PM CDT WED JUL 18 2012 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MOBILE COUNTY IN SOUTHWEST ALABAMA...THROUGH 230 PM CDT... AT 203 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTHEAST OF BAYOU LA BATRE...OR 3 MILES NORTH OF CODEN...AND MOVING SOUTHWEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... CODEN... BAYOU LA BATRE... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. &&
Special weather statement, Jul 18, 2:29 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 229 PM CDT WED JUL 18 2012 ALZ061-063-182030- UPPER MOBILE AL-LOWER MOBILE AL- 229 PM CDT WED JUL 18 2012 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MOBILE COUNTY IN SOUTHWEST ALABAMA...THROUGH 330 PM CDT... AT 225 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WEST MOBILE... OR 5 MILES NORTHWEST OF I10 AND I65...AND MOVING SOUTHWEST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... WEST MOBILE... MIDTOWN MOBILE... TILLMANS CORNER... THEODORE... I10 AND I65... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 3 AND 26. THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 7. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:04 PM CDT | Areal Flood Advisory | MOB | Baldwin, Mobile | 116 min |
| Jul 17, 7:40 PM CDT | Special Marine Warning | MOB | 35 min | |
| Jul 17, 7:46 PM CDT | Areal Flood Advisory | MOB | Baldwin | 119 min |
| Jul 17, 8:10 PM CDT | Special Marine Warning | MOB | 65 min | |
| Jul 17, 8:14 PM CDT | Areal Flood Advisory | MOB | Mobile | 2 hr |
| Jul 17, 8:24 PM CDT | Areal Flood Advisory | MOB | Butler, Conecuh, Covington | 2 hr |
| Jul 18, 1:44 PM CDT | Special Marine Warning | MOB | 91 min | |
| Jul 18, 2:00 PM CDT | Areal Flood Advisory | MOB | Baldwin | 2 hr |
| Jul 18, 2:07 PM CDT | Special Marine Warning | MOB | 53 min | |
| Jul 18, 2:20 PM CDT | Areal Flood Advisory | MOB | Choctaw | 4 hr |
| Jul 18, 2:23 PM CDT | Areal Flood Advisory | MOB | Mobile | 4 hr |
| Jul 18, 2:27 PM CDT | Special Marine Warning | MOB | 93 min | |
| Jul 18, 3:15 PM CDT | Areal Flood Advisory | MOB | Choctaw | 2 hr |
| Jul 18, 4:02 PM CDT | Severe Thunderstorm Warning | MOB | Greene | 43 min |
Nearby
Areal Flood Advisories in Alabama, 2012Areal Flood Advisories in Mississippi, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.